MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. POWERED PLUS LONG 45; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. POWERED PLUS LONG 45; STAPLE, IMPLANTABLE
Catalog Number PLEE45A
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 11/04/2025.D4: batch #310d26.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: 1.Was the firing sequence started but not completed? if yes: 2.Did the device deliver any staples? 3.What was the appearance of the deployed staples (b-formed, malformed, goal post/legs straight)? 4.Were there staples missing from the staple line? 5.If yes, was the staple line complete? 6.Did the device cut? 7.If yes, was the cut line complete? 8.If yes, was there any issue with the cut line 9.Was there any difficulty opening the device jaws? 10.If yes, what steps were taken to open the jaws.11.If the jaws could not be opened, how was the device removed.Investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that one plee45a device was returned with no apparent damage and with no reload present.Upon analysis, the jaws and closure trigger were noted in the close position, the knife was noted to be slightly advanced.The knife reverse switch was activated and the knife returned to the home position as expected.The device was tested for functionality in the straight position with a test reload and achieved its complete firing sequence without any difficulties.The staple line and cut line were complete and the staples met the staple release criteria.It is possible that the knife advanced into anvil noted on the device was due to improper handling resulting on the device not been able to open.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record was performed for the finished device plee45a lot number m9au95 and no non-conformances were identified.A manufacturing record evaluation was performed for the finished device batch number 310d26, and no non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during an unknown procedure, it was observed that the device misfired and it grasped too much tissue.There was no patient consequence nor surgical delay reported.No additional information provided.

Brand Name
POWERED PLUS LONG 45
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 00969
*   00969
3035526892
MDR Report Key23466508
Report Number3005075853-2025-08575
Device Sequence Number8870197
Product Code GDW
UDI-Device Identifier10705036015345
UDI-Public(01)10705036015345(10)M9AU95(17)270930
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K163454
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPLEE45A
Device Lot NumberM9AU95
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/16/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/24/2025
Initial Report FDA Received Date11/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown